MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Catalog Number 198-32L
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pre-use check, the customer noticed the orientation of the tube's fore end part was different from that of other normal ones.Also, the entire part of the tube was found excessively curved.No patient injury or complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluation: three (3) photographs were received for evaluation.Result: from photographs received is observed a new closed sample and a used sample without stylet with a different tip orientation than the new sample.Sample received by sm: the returned sample consists of one (1) product p/n 198-32l l/n 3715075; the returned sample was received in used condition.During visual inspection no discrepancies were observed with the tip.During testing the returned product was tested and didn't fit in the test gauge.The customer reported condition was confirmed.Problem source is unknown.Engineer on (b)(6) 2019.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8689889
Report Number3012307300-2019-03639
Device Sequence Number13957543
Product Code CBI
UDI-Device Identifier15019315058608
UDI-Public15019315058608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/09/2021
Device Catalogue Number198-32L
Device Lot Number3715075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1